Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 8, 2019, 1:31 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Oct 9, 2019, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 1:31 PM PDT (20:31 UTC)
- In effect from
- Oct 9, 2019, 11:00 AM PDT
- Expired
- Oct 9, 2019, 7:51 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS75 KLKN 082031 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 131 PM PDT Tue Oct 8 2019 NVZ031-033>035-039>041-090445- /O.NEW.KLKN.WI.Y.0018.191009T1800Z-191010T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Wells, Ruby Valley, Pequop Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 131 PM PDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range, White Pine County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected which could make travel hazardous, especially along east and west routes. Areas of blowing dust could reduce visibility in some locations along and south of US-50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
277 WWUS75 KLKN 090943 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 243 AM PDT Wed Oct 9 2019 NVZ031-033>035-039>041-091745- /O.CON.KLKN.WI.Y.0018.191009T1800Z-191010T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Wells, Ruby Valley, Pequop Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 243 AM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected which could make travel hazardous, especially along east and west routes. Areas of blowing dust could reduce visibility in some locations along and south of US-50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
886 WWUS75 KLKN 091935 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1235 PM PDT Wed Oct 9 2019 NVZ031-033>035-039>041-100300- /O.CON.KLKN.WI.Y.0018.000000T0000Z-191010T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Wells, Ruby Valley, Pequop Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 1235 PM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, White Pine County, Ruby Mountains/East Humboldt Range, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...Through 8 PM PDT (9 pm MDT) Wednesday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected which could make travel hazardous, especially along east and west routes. Areas of blowing dust could reduce visibility in some locations along and south of US- 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
487 WWUS75 KLKN 100251 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 751 PM PDT Wed Oct 9 2019 NVZ031-033>035-039>041-100400- /O.CAN.KLKN.WI.Y.0018.000000T0000Z-191010T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Wells, Ruby Valley, Pequop Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 751 PM PDT Wed Oct 9 2019 ...WIND ADVISORY IS CANCELLED... Winds behind a cold front continue to subside across the state and have fallen below advisory levels. Therefore, the wind advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 8, 3:45 AM PDT, 9 hours 46 minutes earlier.
Area forecast discussion, Oct 8, 3:45 AM PDT, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 345 AM PDT Tue Oct 8 2019 .SYNOPSIS...Warm today with breezy westerly winds. Much colder on Wednesday with breezy to locally windy conditions. Wednesday night temperatures lower into the teens to low 20s for most valley locations. Dry Thursday on through the weekend. Warming over the latter half of the week, with near normal temperatures by Saturday. && .SHORT TERM...Today through Wednesday. Warm and dry again today with most valley locations reaching the mid 70s. Winds will be a little stronger today, and generally out of the west at 10 to 20 mph gusting 25-30 mph. A cold front drops through northern and central NV tonight into Wednesday bringing much colder air along with stronger northwesterly winds. Not much precipitation associated with the cold front, however portions of northeastern NV may see some light snow showers late tonight into Wednesday. Main concern with the cold front will be the gusty northwesterly winds which may reach advisory levels. Cold northerly flow aloft on Wednesday with high temperatures cooling by 25-30 degrees from todays above normal 70s. Most valley locations across northern NV will be stuck with mid to upper 40s for highs on Wednesday. Slightly warmer across central NV on Wednesday, but still 10 to 15 degrees below normal. .LONG TERM...Wednesday night through Monday. A unseasonably cold and very dry air mass will be settling into the state behind northerly flow Wednesday night into Thursday morning. Temperatures should plummet into the lower teens in valleys across northeastern Nevada as surface dewpoints fall into the single digits under clearing skies. Temperatures will be very cool Thursday with highs generally in the 40s across the area, approaching record low-highs in some cases. Another cold night is expected Thursday night before a warming trend begins Friday lasting through early next week with dry conditions persisting. Winds will subside considerably Wednesday night into Thursday night with lighter winds persisting through the weekend. && .AVIATION...Mild fall weather and VFR conditions will continue through this Tuesday afternoon though breezy to windy conditions will develop ahead of a strong cold front as the day unfolds. Southwest to west winds will gust into the 22 to 32 knot range especially at KEKO. The front will sweep southeastward across northern and central Nevada Tuesday evening through Wednesday morning producing gusty winds and a few light rain to snow showers mainly in the mountains of eastern Humboldt and Elko counties. Breezy and colder conditions will follow with clearing skies Wednesday afternoon and evening. && .FIRE WEATHER...Warm and dry again today, with breezy westerly winds in most locations this afternoon. A cold front drops through NV tonight into Wednesday bringing much colder air along with stronger northwesterly winds. Not much precipitation associated with the cold front, however portions of northeastern NV may see some light snow showers late tonight into Wednesday. Main concern with the cold front will be the gusty northwesterly winds. However with fuels non-critical in all zones at this time, no headline products will be issued. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/93/95/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.